MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH SKINTACT; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RO21/5
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Burn(s) (1757); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, we have been informed about an incident involving a dispersive electrode at (b)(6) uk.A monitoring dispersive electrode [split electrosurgical neutral electrode] skintact model ro21/5 and an unknown generator have been used.The dispersive electrode was placed on the patient's abdomen and an eye surgery was performed.The initial report states "i would like to raise my concern over the neutral electrode pads which we use during the minor list procedures when we use safe air.One of our patients has developed some blisters due to the neural electrode pad which we have used in the surgery." additionaly to the initial complaint we received a picture not suitable to specify the location on the patient body.However two small blisters can be seen.A second picture is showing a 2 pence coin and a piece of plastic which is a residue from the lifting aid.The two pictures have been commented by the initial reporter "photos of blisters and plastic dressing which was stuck over the left hand blister (which is on the right as you see the picture ).The bigger blister ( on the left as you see it) looks the worst.I have put a two pence piece next to the piece of plastic to show the size.We feel that these burn blisters have been caused by the item placed on jean's abdomen." the small plastic part is a lift aid on the outer edge of the dispersive electrode.This does not affect the function of the electrode but only helps handling when removing the cover film.We have requested further information and the concerned defibrillation set for further investigation.It is unclear whether the blisters are a burn or a severe skin reaction.No further details have been dsiclosed on the body type, whether the placement site was prepped, the orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests so far.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults were detected.The incident is reported because it is unknown if the injury had to be treated.The incident might not constitute a reportable event.We have requested further information, a questionaire to be completed and the involved device for testing but have received neither so far.Currently no conclusion can be drawn what might have caused the claimed problem.We will further investigate and relay any conclusion in a follow up report.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults were detected.On january 09th, 2025 we have received 3 unused customer samples in an open pouch from the concerned lot number.Reviewing the customer sample a visual inspection of the returned customer electrodes showed no obvious damage.Afterwards an electrical test and an adhesive strength test was performed on the customer samples from the same lot number.All tested customer electrodes were within limits, no failure could be detected.The incident is reported because it is unknown if the injury had to be treated.The incident might not constitute a reportable event.We have requested further information but none has been received.It is therefore unclear wheater the requirements specified in the ifu have been followed.The ifu states: "product limitations for neutral electrodes for adults: (.) restrict the duration of activation to a maximum of 60 seconds within each 2 minute period.(.) selection and preparation of the placement site: select a convex skin surface that is muscular or well supplied with blood and as close as possible to the surgical site, but if possible at least 15 cm away from it: on adults preferably on the upper arm or upper thigh.(.) align the neutral electrode so that one of its long sides is closest to the surgical site.For electrosurgical generators, which are equipped with the system to monitor the neutral electrode contact quality as well as a system to monitor an even current distribution across both conductive surfaces of the neutral electrode, the split electrode must be aligned so that the split is pointing towards the surgical site, otherwise alarms may be triggered.- apply the neutral electrode to the prepared area of skin, starting with one corner, and applying even pressure over the entire surface without stretching the skin or the electrode.Prevent the emergence of air bubbles or skin folds beneath the electrode.Gently rub your hand over the electrode to ensure good contact of the entire adhesive surface to the skin." no conclusion can be drawn what might have caused the claimed problem.
 
Event or Problem Description
On december 06th, 2024, we have been informed about an incident involving a dispersive electrode at james cook university hospital middlesbrough england, uk.A monitoring dispersive electrode [split electrosurgical neutral electrode] skintact model ro21/5 and an unknown generator have been used.The dispersive electrode was placed on the patient's abdomen and an eye surgery was performed.The initial report states "i would like to raise my concern over the neutral electrode pads which we use during the minor list procedures when we use safe air.One of our patients has developed some blisters due to the neutral electrode pad which we have used in the surgery." additionaly to the initial complaint we received a picture not suitable to specify the location on the patient body.However two small blisters can be seen.A second picture is showing a twopence coin and a piece of plastic which is a residue from the lifting aid.The two pictures have been commented by the initial reporter "photos of blisters and plastic dressing which was stuck over the left hand blister (which is on the right as you see the picture ).The bigger blister (on the left as you see it) looks the worst.I have put a two pence piece next to the piece of plastic to show the size.We feel that these burn blisters have been caused by the item placed on jean's abdomen." the small plastic part is a lift aid on the outer edge of the dispersive electrode.This does not affect the function of the electrode but only helps handling when removing the cover film.We have requested further information and the concerned dispersive electrode for further investigation.It is unclear whether the blisters are a burn or a severe skin reaction.No further details have been dsiclosed on the body type, whether the placement site was prepped, the orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle.

Brand Name
SKINTACT
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key20949397
Report Number8020045-2024-00025
Device Sequence Number12832020
Product Code GEI
UDI-Device Identifier19005531591520
UDI-Public(01)19005531591520
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model NumberRO21/5
Device Lot Number211210-0806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite